Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stoctrin & Truvada reaction
Feb 20, 2008

I had leukemia in 2003 and after extensive Chemo am now in remission.However I contracted HIV as a result of all the blood transfusions I received.I was put on Nivirapene and a combiver in 2007 but a haemoglobin test showed the toxicity of the combiver has compromised my bone marrow with counts dropping from 14 to 9.6. I am now on Stoctrin and Truvada and have come off in a rash that reminds of an allergy type rash. I am due to see my doctor for blood tests in 1 months time but am a bit perterbed in the mean time. I know a rash is one of the symptoms but it seems extreme.I had no reaction to the Nivarapene treatment. Should I consult my doctor or just persavere and hope in one months time the rash subsides?Does the rash go away? Regards J

Response from Dr. Henry

The rash seen with efavirenz most often occurs around day 10-12 and usually lasts 1-2 weeks. In studies the rash resulted in patients stopping efavirenz (Stocrine) about 1-2% of the time so most patients continue efavirenz through the rash. In < 1% of cases the rash will be very severe with involvement of eyes. mouth, airways (Stevens-Johnson syndrome)necessitating immediate discontinuation of efavirenz. Switching to nevirapine in the midst of a rash is done successfully in some cases but I am often uncomfortable doing that if the rash is severe (prefer using a boosted protease inhibitor if that is an option for you). KH



Previous
Downtime from sustiva
Next
lypomaorfattytissue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement